TITLE

STABILITY OF THE TWO-PARAMETER SET OF NONLOCAL DIFFERENCE SCHEMES

AUTHOR(S)
Gulin, A.; Morozova, V.
PUB. DATE
January 2009
SOURCE
Computational Methods in Applied Mathematics;2009, Vol. 9 Issue 1, p79
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The paper deals with difference schemes for the heat-conduction equation with nonlocal boundary conditions containing two real parameters, α and γ. Such schemes have been investigated for some special parameter values, but the general case was not considered previously. The eigenvalue problem arises as a result of variable division and is solved here explicitly. The so-called reality domains were selected on the (α, γ) plane for which all eigenvalues and eigenfunctions are real. It was demonstrated that the difference schemes in question are symmetrizable in reality domains, that is their transition operators are similar to self-adjoint ones. The necessary and sufficient stability conditions for difference schemes under consideration are obtained with respect to the initial data in the specially constructed norm. The equivalence of the above-mentioned norm to the grid L2-norm has been proved.
ACCESSION #
39231326

 

Related Articles

  • A Phase-fitted Symplectic Partitioned Runge-Kutta Methods for the Numerical Solution of the Schrödinger Equation. Monovasilis, Th.; Kalogiratou, Z.; Simos, T. E. // AIP Conference Proceedings;9/9/2009, Vol. 1168 Issue 1, p1595 

    New Symplectic Partitioned Runge Kutta (SPRK) methods with phase-lag of order infinity are derived in this paper. Specifically two new symplectic methods are constructed of second and third algebraic order. The methods are tested on the numerical estimation of the eigenvalues of the...

  • Toeplitz condition numbers as an H 8 interpolation problem. Zarouf, R. // Journal of Mathematical Sciences;Feb2009, Vol. 156 Issue 5, p819 

    The condition numbers CN(T) = ?T? � ?T-1? of Toeplitz and analytic n � n matrices T are studied. It is shown that the supremum of CN(T) over all such matrices with ?T? = 1 and the given minimum of eigenvalues r = min |?i| > 0 behaves as the corresponding supremum over all n � n...

  • On edge singularity and eigenvectors of mixed graphs. Ying Ying Tan; Yi Zheng Fan // Acta Mathematica Sinica;Jan2008, Vol. 24 Issue 1, p139 

    Let G be a mixed graph which is obtained from an undirected graph by orienting some of its edges. The eigenvalues and eigenvectors of G are, respectively, defined to be those of the Laplacian matrix L( G) of G. As L( G) is positive semidefinite, the singularity of L( G) is determined by its...

  • BOUNDS ANALYSIS OF SINGULAR VALUES FOR REAL SYMMETRIC INTERVAL MATRICES. Fang Su; Zhan Xu; Qiaoli Dong; Housen Li // International Journal of Research & Reviews in Applied Sciences;2011, Vol. 6 Issue 4, p391 

    In this paper, we present a new method for calculating the singular values bounds of an interval matrix. we regard singular values as the the largest eigenvalues of the Jordan-Wielandt matrix. Using the property of eigenvalue bound for interval matrix, we give a method about singular values...

  • A fast cellular method of matrix multiplication. L. Jelfimova // Cybernetics & Systems Analysis;May2008, Vol. 44 Issue 3, p357 

    Abstract  This paper proposes a cellular method of matrix multiplication. The method reduces the multiplicative and additive complexities of well-known matrix multiplication algorithms by 12.5%. The computational complexities of cellular analogs of such algorithms are estimated. A fast...

  • The Singular Set for the Composite Membrane Problem. Shahgholian, Henrik // Communications in Mathematical Physics;Mar2007, Vol. 271 Issue 1, p93 

    In this paper we study the behavior of the singular set for solutions u to the free boundary problem with $$f > 0$$ , f( x) + g( x) < 0, and $$f,g \in C^\alpha$$ . Such problems arise in an eigenvalue optimization for composite membranes. Here we show that if for a singular point $$z\in...

  • On the Eigenvalues of Finitely Perturbed Laplace Operators in Infinite Cylindrical Domains. Grushin, V. V. // Mathematical Notes;Mar/Apr2004, Vol. 75 Issue 3/4, p331 

    In this paper, sufficient conditions for the existence of eigenvalues of a finitely perturbed Laplace operator in an infinite cylindrical domain and their asymptotics in the small parameter are given. Similar questions for tubes, i.e., deformed cylinders, are also considered.

  • Eigenvalue branches of the perturbed Maxwell operator M+λD in a gap of σ(M). Dong Miao // Journal of Mathematical Physics;Nov2008, Vol. 49 Issue 11, p113508 

    The propagation of guided waves in photonic crystal fibers (PCFs) is studied. A PCF can be regarded as a perfectly two dimensional photonic crystal with a line defect along the axial direction. This problem can be treated as an eigenvalue problem for a family of noncompact self-adjoint...

  • Moore-Penrose Inverse of a Gram Matrix and Its Nonnegativity. Kurmayya, T.; Sivakumar, K. // Journal of Optimization Theory & Applications;Oct2008, Vol. 139 Issue 1, p201 

    Let M=[ A a] be a matrix of order m× n, where A∈ℝ m×( n−1) and a∈ℝ m is an m×1 vector. In this article, we derive a formula for the Moore-Penrose inverse of M * M and obtain sufficient conditions for its nonnegativity. The results presented here...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics